We pride ourselves on having the friendliest
and most welcoming forums for moms and moms to be! Please take a moment
for free so you can be a part of our growing community of mothers.
If you have any problems registering please drop an email to firstname.lastname@example.org.
Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!
Before bc pills my lp was 14 days...I stopped the pill at the beginning of January and I believe I ovulated (or came close to ovulating, anyway) on cycle day 22...then af started 12 days later, so my lp has shortened...is this due to the bc pill? Will my lp get a little longer like it used to be over time? Thanks for any insight!
It typically takes some time for your cycle to regulate itself after stopping any kind of hormonal birth control. You can ask your doctor about the time frame he or she has noticed with other patients who have stopped using the same BCP as you, but it's possible for the timing of your cycle to be irregular or just different for anywhere from a month or two to a year or more. This doesn't mean that you aren't ovulating, though. Every woman and every birth control method is different. Some women ovulate right away as soon as they stop using BC and others don't start ovulating again for a number of months.
It's normal during the recovery from the BCP. Most women will ovulate fairly quickly after stopping, because it's also normal to ovulate on the BCP as well. The process of ovulation may not be completley healthy at first (inadequate cervical mucus because of the BCP's effect on the cervix, shorter LP, pre or post menstrual brown spotting) - but over time it should improve. The average time it takes for the reproductive system to fully recover from the effects of the BCP is anywhere from 3 - 18 months.